MAUDE Adverse Event Report: DEPUY IRELAND 9616671 RECLAIM DISTAL TAPERED 14X190; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND 9616671 RECLAIM DISTAL TAPERED 14X190; RECLAIM IMPLANT : HIP FEMORAL STEM
Catalog Number 197614190
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during proximal reaming with stem implant in place, the reamer plunged into the implant damaging the taper and surgeon had to upsize stem.Which also caused the proximal body to be wasted because next size implant sat up higher.Doe: (b)(6) 2019.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: h6(device code).Product complaint (b)(4).Investigation summary :examination of the returned distal stem component notes minor damage to the tapered feature as reported.Inadvertent use error is suspected.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RECLAIM DISTAL TAPERED 14X190
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9088025
Report Number1818910-2019-105466
Device Sequence Number11377539
Product Code KWA
UDI-Device Identifier10603295077008
UDI-Public10603295077008
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K102080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number197614190
Device Lot NumberHF6934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer09/18/2019
10/24/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date09/26/2019
10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RECLAIM PRX BDY CONE 24X105.
Patient Age66 YR